A Kleinman–Newton construction of the maximal solution of the infinite-dimensional control Riccati equation

Ruth F. Curtain, Hans Zwart, Orest V. Iftime

    Research output: Contribution to journalArticleAcademicpeer-review

    1 Citation (Scopus)
    43 Downloads (Pure)

    Abstract

    Assuming only strong stabilizability, we construct the maximal solution of the algebraic Riccati equation as the strong limit of a Kleinman–Newton sequence of bounded nonnegative operators. As a corollary we obtain a comparison of the solutions of two algebraic Riccati equations associated with different cost functions. We show that the weaker strong stabilizability assumptions are satisfied by partial differential systems with collocated actuators and sensors, so the results have potential applications to numerical approximations of such systems. By means of a counterexample, we illustrate that even if one assumes exponential stabilizability, the Kleinman–Newton construction may provide a solution to the Riccati equation that is not strongly stabilizing.

    Original languageEnglish
    Pages (from-to)147-153
    Number of pages7
    JournalAutomatica
    Volume86
    DOIs
    Publication statusPublished - 15 Sep 2017

    Keywords

    • Infinite-dimensional systems
    • Kleinman–Newton method
    • Maximal solution
    • Riccati equations
    • Strong stabilizability

    Fingerprint Dive into the research topics of 'A Kleinman–Newton construction of the maximal solution of the infinite-dimensional control Riccati equation'. Together they form a unique fingerprint.

    Cite this